Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Skin Disorders

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Sun related skin disorders in HIV+ people.

Diagnosed 20 years ago, I was on Bactrim for 10 yrs before commencing HAART. The long term side effect of the Bactrim is photosensitivity, causing irritating rashes that last for days or weeks after only a short exposure to the sun. This condition...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. Photosensitivity (and skin damage due to UV light) is common in the general population and becomes more apparent with aging so it can be challenging to sort out the contribution of either HIV or certain drugs in various patient... Read more »

SKIN DISORDERS

I seem to have developed a rash type on my arms mostly but also the face and torso. Not associated... Read more »

Ear skin disorder

Both my brother and I suffer from an itchy ear problem. The skin crusts over and peels off. This... Read more »
Articles
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
U.S. Health Resources and Services Administration

A Clinical Guide to Supportive and Palliative Care for HIV/AIDS

Introduction The prevalence of skin disorders in AIDS patients treated in the palliative care setting is exceptionally high. Unfortunately, accurate diagnosis and proper treatment of skin diseases in both HIV and AIDS can be an especially... Read more »
U.S. Centers for Disease Control and Prevention

Long-Term Neuropsychiatric Disorders on Efavirenz-Based Approaches

Following the commercialization of efavirenz as an antiretroviral for HIV treatment, its use was associated with the onset of neuropsychiatric disturbances. While most such problems are typically mild and generally disappear within a few weeks,... Read more »
Connect With Others

Do I have a mental disorder from HIV? PLEASE REPLY

Posted by Anonymous, 5 Replies
It's me again. Sorry to keep making threads. My only "risk" is masturbating with a pair of worn panties, with a light yellow stain. I know it was sick and wrong. No matter how much evidence I hear against being able to contract HIV from this, I... Read more »

SKin Question

Posted by Anonymous, 1 Reply
Does anyone know if Vitiligp is related to HIV infection? I have white spots all over my back Read more »

Skin Problems

Posted by Anonymous, 1 Reply
Is anyone familiar with common skin problems in positive people? Fungus infections, etc.? What kind of skin disorders might be expected or are considered common? Are there any that might be considered "classic" symptoms? Thanks for any info. you... Read more »

Skin Rash

Posted by DJones, 9 Replies
I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »